Title of article :
A SPACE-TIME FINITE ELEMENT METHOD FOR THE EXTERIOR STRUCTURAL ACOUSTICS PROBLEM: TIME-DEPENDENT RADIATION BOUNDARY CONDITIONS IN TWO SPACE DIMENSIONS
Author/Authors :
L. L. THOMPSON، نويسنده , , P. M. PINSKY، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 1996
Pages :
23
From page :
1635
To page :
1657
Abstract :
A time-discontinuous Galerkin space-time finite element method is formulated for the exterior structural acoustics problem in two space dimensions. The problem is posed over a bounded computational domain with local time-dependent radiation (absorbing) boundary conditions applied to the fluid truncation boundary. Absorbing boundary conditions are incorporated as ʹnaturalʹ boundary conditions in the space-time variational equation, i.e. they are enforced weakly in both space and time. Following Bayliss and Turkel, time-dependent radiation boundary conditions for the two-dimensional wave equation are developed from an asymptotic approximation to the exact solution in the frequency domain expressed in negative powers of a non-dimensional wavenumber. In this paper, we undertake a brief development of the time-dependent radiation boundary conditions, establishing their relationship to the exact impedance (Dirichlet-to-Neumann map) for the acoustic fluid, and characterize their accuracy when implemented in our space-time finite element formulation for transient structural acoustics. Stability estimates are reported together with an analysis of the positive form of the matrix problem emanating from the space-time variational equations for the coupled fluid-structure system. Several numerical simulations of transient radiation and scattering in two space dimensions are presented to demonstrate the effectiveness of the space-time method.
Keywords :
Finite element method , radiation boundary conditions , absorbing boundary conditions discontinuousGalerkin method , Wave equation , Structural acoustics
Journal title :
International Journal for Numerical Methods in Engineering
Serial Year :
1996
Journal title :
International Journal for Numerical Methods in Engineering
Record number :
423123
Link To Document :
بازگشت